Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at Jul 8, 2015, 9:17 AM CDT for Brown County, San Saba County, Texas. It took effect at Jul 8, 2015, 11:53 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2015, 9:17 AM CDT (14:17 UTC)
- In effect from
- Jul 8, 2015, 11:53 AM CDT
- Expired
- Jul 9, 2015, 9:05 AM CDT
- In force
- 21 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brown County, TX, San Saba County, TX
The radar
The Dyess AFB radar (KDYX), 124 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Colorado River (TX) at Winchell (WCHT2).
- Action stage
- 24 ft
- Minor stage
- 26 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08138000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Jul 8, 7:00 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 8, 7:00 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 700 AM CDT WED JUL 8 2015 .AVIATION... /12Z TAFS/ Mainly MVFR ceilings expected across the terminals through early afternoon, before ceilings lift to VFR. The exception will be KABI where IFR ceilings will persist through the late morning hours. Keeping a TEMPO group at KJCT and KBBD for SHRA this morning, otherwise some additonal rain showers may redevelop and affect primarily the southern terminals after 20Z, ending by early evening. Stratus is expected to develop overnight, with MVFR ceilings affecting the southern terminals after 09Z. && .PREV DISCUSSION... /ISSUED 454 AM CDT Wed Jul 8 2015/ SHORT TERM... (Today and Tonight) ..Heavy rainfall and localized flash flooding remain possible again today... More beneficial rains will continue across portions of West Central Texas through this afternoon/early evening. Early this morning, widespread showers and thunderstorms continue to develop across much of the Heartland and Northwest Hill Country, with this activity becoming more scattered across the Concho Valley. Where it does rain, very heavy rainfall with rapid accumulation rates remain likely, as precipitable water values range from 1.7 inches across western locations (Sterling County to Crockett County), to 2.1 inches across the eastern part of the forecast area. Most of the numerical guidance also shows additional convection developing this afternoon, mainly east of a line from Throckmorton to San Angelo. They also show good precipitation amounts through early afternoon, before things start to wind down. We considered extended the Flash Flood Watch in time through 7 PM. However, with uncertainty regarding how late into the afternoon the heavier precipitation lasts, we decided to hold off on this and let the next shift monitor the trends in the numerical guidance. The Flood Watch was also expanded east to include McCulloch and San Saba Counties. Any remaining convection will diminish by sunset, with drier air moving into the region overnight. Lows will drop into the lower 70s at most locations. LONG TERM... (Wednesday through next Monday) Warmer and drier air will return to area for the middle to end of the week. A ridge of high pressure currently located across the southeastern states will build westward through the remainder of this week, strengthening as it does so, with the center of the ridge taking up residence over eastern New Mexico by early next week. This will result in a continued influx of dry air with increasing upper-level heights. Highs in the mid to upper 90s are likely for this period. && .PRELIMINARY POINT TEMPS/POPS... Abilene 86 72 91 71 91 / 50 10 5 0 0 San Angelo 89 72 91 70 92 / 40 5 5 0 0 Junction 89 72 91 71 90 / 30 5 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH until 1 PM CDT this afternoon FOR THE FOLLOWING ZONES: Brown...Callahan...Coleman...Concho... McCulloch...Runnels...San Saba...Shackelford...Taylor... Throckmorton...Tom Green. && 99/99/24
Hazardous weather outlook, Jul 8, 4:02 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 402 AM CDT WED JUL 8 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-090915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 402 AM CDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT...ESPECIALLY EAST OF A LINE FROM THROCKMORTON...TO SAN ANGELO. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL IS EXPECTED WITH THESE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 8, 3:31 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 AM CDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD BROWNWOOD 31.71N 98.99W
07/08/2015 BROWN TX LAW ENFORCEMENT
NUMEROUS INTERSECTIONS ACROSS TOWN ARE FLOODED AND ARE
BEING BARRICADED.
&&
EVENT NUMBER SJT1500506
JWLocal storm report, Jul 8, 4:31 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
431 AM CDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM FLASH FLOOD 7 NE BRADY 31.21N 99.25W
07/08/2015 MCCULLOCH TX LAW ENFORCEMENT
HEAVY FLOODING REPORTED ALONG US 377 FROM FM
1121...NORTH TO THE COUNTY BORDER. TWO MALE OCCUPANTS OF
ONE VECHILE CURRENTLY AWAITING RESCUE. SOME CARS HAVE
BEEN SWEPT AWAY BY THE FLOOD WATERS.
&&
EVENT NUMBER SJT1500507
DOLLLocal storm report, Jul 8, 5:30 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
530 AM CDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM FLASH FLOOD 1 E ROCHELLE 31.22N 99.19W
07/08/2015 MCCULLOCH TX LAW ENFORCEMENT
HIGHWAY 190 EAST OF ROCHELLE IS COMPLETELY UNDER WATER
AND IMPASSABLE.
&&
EVENT NUMBER SJT1500508
JWLocal storm report, Jul 8, 5:33 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
533 AM CDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD BROWNWOOD 31.71N 98.99W
07/08/2015 BROWN TX LAW ENFORCEMENT
HIGHWAY 377 JUST SOUTH OF BROWNWOOD IS SHUT DOWN DUE TO
WIDESPREAD FLOODING ACROSS THE ROADWAY.
&&
EVENT NUMBER SJT1500509
JWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:14 PM CDT | Areal Flood Advisory | SJT | Crockett | 2 hr |
| Jul 7, 11:49 PM CDT | Areal Flood Advisory | SJT | Brown, McCulloch | 116 min |
| Jul 8, 1:02 AM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
| Jul 8, 1:59 AM CDT | Areal Flood Advisory | SJT | Menard | 2 hr |
| Jul 8, 3:41 AM CDT | Areal Flood Advisory | SJT | Concho, Menard, Schleicher | 109 min |
| Jul 8, 4:17 AM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
| Jul 8, 7:06 AM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 114 min |
| Jul 8, 7:30 AM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 90 min |
| Jul 8, 8:45 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 4 hr |
| Jul 8, 8:52 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 4 hr |
| Jul 8, 9:17 AM CDT | River Flood Warning | SJT | Lampasas, San Saba | 49 hr |
| Jul 8, 12:18 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Jul 8, 12:20 PM CDT | River Flood Warning | SJT | Brown | 72 hr |
| Jul 8, 3:26 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Jul 8, 4:32 PM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 118 min |
| Jul 8, 4:45 PM CDT | Special Weather Statement | SJT | Tom Green | 30 min |
| Jul 8, 5:17 PM CDT | Special Weather Statement | SJT | Tom Green | 43 min |
| Jul 8, 6:49 PM CDT | Areal Flood Warning | SJT | Brown | 12 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.